Alert archive / Iowa / Tornado Warnings in 2010
Tornado Warning 18, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Jun 17, 2010, 5:47 PM CDT for Kossuth County, Winnebago County, Iowa. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2010, 5:47 PM CDT (22:47 UTC)
- Expired
- Jun 17, 2010, 6:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Kossuth County, IA, Winnebago County, IA
The radar
The Minneapolis radar (KMPX), 159 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 6:07 PM CDT | TORNADO | 6 E Rake, IA | CONE TORNADO. FROM KAAL |
| Jun 17, 6:08 PM CDT | TORNADO | 2 E Rake, IA | RELAYED BY BUFFALO CENTER FIRE DEPT. FROM RAKE FIRE DEPT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:54 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
541
WFUS53 KDMX 172247
TORDMX
IAC109-189-172315-
/O.NEW.KDMX.TO.W.0018.100617T2247Z-100617T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
547 PM CDT THU JUN 17 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
NORTHWESTERN WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 615 PM CDT
* AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR BUFFALO CENTER...OR 42 MILES WEST OF MASON
CITY...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
RAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IMMEDIATELY SEEK SHELTER IN A BASEMENT...
OR IN AN INTERIOR ROOM OF A REINFORCED BUILDING. STAY AWAY FROM
WINDOWS.
IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.
&&
LAT...LON 4334 9394 4340 9405 4351 9398 4351 9370
4350 9370
TIME...MOT...LOC 2247Z 220DEG 37KT 4342 9394
$$
SMALL3 follow-up statements
317
WWUS53 KDMX 172302
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
602 PM CDT THU JUN 17 2010
IAC109-189-172315-
/O.CON.KDMX.TO.W.0018.000000T0000Z-100617T2315Z/
WINNEBAGO IA-KOSSUTH IA-
602 PM CDT THU JUN 17 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN KOSSUTH AND
NORTHWESTERN WINNEBAGO COUNTIES UNTIL 615 PM CDT...
AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 5 MILES NORTHEAST OF BUFFALO CENTER...OR 38 MILES
NORTHWEST OF MASON CITY...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN WINNEBAGO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR INTERIOR ROOM. STAY AWAY
FROM WINDOWS.
IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.
IN ADDITION TO THE TORNADO...THIS STORM IS ALSO EXPECTED TO PRODUCE
GOLF BALL SIZE HAIL AND WIDESPREAD DESTRUCTIVE WINDS.
&&
LAT...LON 4334 9394 4340 9405 4351 9398 4351 9370
4350 9370
TIME...MOT...LOC 2302Z 225DEG 42KT 4348 9378
$$
SMALL295
WWUS53 KDMX 172303
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
603 PM CDT THU JUN 17 2010
IAC109-172314-
/O.CAN.KDMX.TO.W.0018.000000T0000Z-100617T2315Z/
KOSSUTH IA-
603 PM CDT THU JUN 17 2010
...THE TORNADO WARNING FOR NORTHEASTERN KOSSUTH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4341 9383 4345 9394 4351 9398 4351 9370
4350 9370
TIME...MOT...LOC 2304Z 225DEG 42KT 4349 9376
$$
IAC189-172315-
/O.CON.KDMX.TO.W.0018.000000T0000Z-100617T2315Z/
WINNEBAGO IA-
603 PM CDT THU JUN 17 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN WINNEBAGO
COUNTY UNTIL 615 PM CDT...
AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 9 MILES NORTHEAST OF BUFFALO CENTER...OR 37 MILES
NORTHWEST OF MASON CITY...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN WINNEBAGO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR INTERIOR ROOM. STAY AWAY
FROM WINDOWS.
IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.
&&
LAT...LON 4341 9383 4345 9394 4351 9398 4351 9370
4350 9370
TIME...MOT...LOC 2304Z 225DEG 42KT 4349 9376
$$
SMALL742
WWUS53 KDMX 172317
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
617 PM CDT THU JUN 17 2010
IAC189-172326-
/O.EXP.KDMX.TO.W.0018.000000T0000Z-100617T2315Z/
WINNEBAGO IA-
617 PM CDT THU JUN 17 2010
...THE TORNADO WARNING FOR NORTHWESTERN WINNEBAGO COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 2 AM.
LAT...LON 4341 9383 4345 9394 4351 9398 4351 9370
4350 9370
TIME...MOT...LOC 2303Z 215DEG 34KT 4348 9383
$$
SMALLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jun 17, 3:15 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 17, 3:15 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 315 PM CDT THU JUN 17 2010 .SHORT TERM /TONIGHT/... STRONG SOUTHERLY FLOW WITH ABUNDANT MOISTURE CONTINUES TO SURGE INTO THE STATE THIS AFTERNOON AHEAD OF STRONG SHORTWAVE AND ASSOCIATED COLD FRONT EJECTING ACROSS THE CENTRAL TO NORTHERN PLAINS. SEVERAL CONCERNS RELATED TO SEVERE WEATHER AND HYDROLOGY LATE THIS AFTERNOON AND THIS EVENING. MODELS IN VERY GOOD AGREEMENT THROUGH FRIDAY MORNING...WITH THE NAM A LITTLE MORE AGGRESSIVE WITH THE QPF...BUT OVERALL WENT WITH THE A BLEND OF GFS/NAM/SREF. INITIATION EXPECTED BETWEEN 21 TO 00Z ACROSS NORTHWEST IOWA WITH A PRE-FRONTAL TROUGH OR POSSIBLY WEAK DRY LINE SURGING INTO EASTERN SOUTH DAKOTA AND NORTHEAST NEBRASKA. SURFACE DEW POINTS RANGE IN THE LOWER TO MIDDLE 70S OVER THE WESTERN HALF OF THE STATE. UNCAPPED LARGE AREA OF MUCAPE VALUES RANGING FROM 1500 TO NEAR OVER 4000 J/KG...WITH 0-3 KM CAPE RANGING 50-200 J/KG ACCORDING TO THE SREF. IMPRESSIVE SHEAR VALUES...0-6KM BULK SHEAR 30-45KTS...0-1KM SHEAR RANGING AROUND 25 KTS. THIS COMBINED WITH HIGH HELICITY VALUES AND LCL HEIGHTS AROUND 2000 FEET WILL LEAD TO THE POTENTIAL FOR TORNADIC SUPERCELLS WITH INITIAL DEVELOPMENT LATE THIS AFTERNOON INTO THE EARLY EVENING. LATER TONIGHT...WITH LLJ DEVELOPING AND COLD FRONT ENTERING THE WESTERN PORTION OF THE STATE...EXPECTING MERGING INTO MORE OF A LINEAR STORM TYPE. CORFIDI VECTORS HAVE STORMS DEVELOPING SOUTH AND EAST...AND STORM MOTION VECTORS COINCIDE WITH THE SOUTHEAST MOVEMENT. EXPECTING DAMAGING WINDS TO BE THE MAIN THREAT LATER THIS EVENING INTO THE OVERNIGHT HOURS AS MCS MAINTENANCE PROBABILITY OVER 80 PERCENT BY TONIGHT. PW RANGE IN THE 1 TO 2 INCHES TONIGHT...ESPECIALLY ACROSS THE SOUTH WHERE THINKING THE MCS WILL PROPAGATE ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE CWA. WITH 3HR-FFG RANGING UNDER 2INCHES OVER MUCH OF THE SOUTHERN HALF OF THE CWA...ISSUED FFA THROUGH 12Z FRIDAY AS IT WILL NOT TAKE MUCH TO GET SOME FLOODING ISSUES OVER THE SOUTH. .LONG TERM /FRIDAY THROUGH THURSDAY/... VERY ACTIVE PATTERN THROUGHOUT DAYS 2-7. STRONG UPPER TROUGH MOVING ENE INTO SRN CANADA TONIGHT AND FRIDAY PUSHING SYNOPTIC FRONTAL BOUNDARY INTO NRN PLAINS AND ACROSS IA. UPPER PATTERN BECOMES ALMOST ZONAL LATE THIS WEEKEND OVER THE UPPER MIDWEST NORTH OF LARGE UPPER RIDGE OVER THE SOUTHERN CONUS. ATMOSPHERE SHOULD RECOVER QUICKLY ON FRIDAY IN THE WAKE OF TONIGHT/S THUNDERSTORMS SETTING UP ANOTHER ROUND OF STORMS FOR FRIDAY AND FRIDAY NIGHT. IF THE FRONT PUSHES SOUTH OF IA FRIDAY NIGHT INTO SATURDAY...THERE MIGHT BE A 18-24 HOUR BREAK IN THE PRECIPITATION. MOISTURE AND THE BOUNDARY RETURN SATURDAY NIGHT AND SUNDAY. SEE NO REASON WHY A MCS WILL NOT DEVELOP NEAR WRN IA OR POINTS WEST SATURDAY AFTERNOON AND EVENING AND THEN MOVE EAST ACROSS IA LATE SATURDAY NIGHT AND SUNDAY. AFTER THAT...OVERALL PATTERN REMAINS THE SAME BUT THE DETAILS BECOME INCREASINGLY DIFFICULT DUE TO ALL OF THE CONVECTION. FORECASTED PERSISTENCE WITH SLIGHTLY HIGHER PCPN PROBABILITIES AT NIGHT VS DAY. TEMPERATURES NOT A HUGE CONCERN. WENT A LITTLE COOLER SATURDAY AND SUNDAY. SATURDAY SINCE IA SHOULD BE NORTH OF THE FRONT AND SUNDAY DUE TO CLOUDS AND PCPN. WILL ISSUE ESF FOR ALL OF THE FORECAST RAIN AND POTENTIAL FLOOD/FLASH FLOOD ISSUES. && .AVIATION... 17/18Z...SIGNIFICANT WEATHER ANTICIPATED LATE THIS AFTERNOON INTO TONIGHT AHEAD OF A STRONG SHORTWAVE AND SURFACE LOW PRESSURE SYSTEM. REAL CONCERN FOR STRONG THUNDERSTORMS AFFECTING ALL TAF SITES AS EARLY AS 21Z THIS AFTERNOON ACROSS THE NORTH AND RAPIDLY REDUCING CONDITIONS TO IFR/MVFR WITHIN THE STRONGEST STORMS. 15Z HRRR AND 12Z 4KM WRF HAVE STORMS DEVELOPING PAST 20Z NEAR FOD/MCW AREAS. MENTIONED THE HEAVY TSTM AND STRONG WINDS WITH TEMPO GROUP FOR FOD AS MORE CONFIDENT IN TIMING OF DEVELOPMENT THAN WITH MCW/ALO. MVFR CIGS/VIS CONDITIONS CONTINUE OVERNIGHT ACROSS DSM/OTM WITH MCS DRIFTING SOUTHWARD LATE THIS EVENING. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH FRIDAY MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS- DAVIS-DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE- POLK-POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...KLP LONG TERM...JAJ AVIATION...KLP
Hazardous weather outlook, Jun 17, 9:30 AM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 930 AM CDT THU JUN 17 2010 IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-081-092- 181430- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-TAYLOR- 930 AM CDT THU JUN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND EVENING...ESPECIALLY OVER NORTHWEST IOWA. SEVERE THUNDERSTORMS ARE QUITE LIKELY FROM LATE AFTERNOON THROUGH THE EVENING WITH LARGE HAIL AND HIGH WINDS POSSIBLE. TORNADOES MAY ALSO OCCUR THROUGH EARLY EVENING. BEFORE THAT TIME...ISOLATED NON-SEVERE THUNDERSTORMS MAY MOVE THROUGH THE AREA. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. A FEW OF THE STORMS MAY BE SEVERE...HOWEVER THE GREATEST THREAT IS FOR HEAVY RAINFALL. HEAVIEST RAINFALL IS MOST LIKELY BETWEEN SATURDAY NIGHT AND TUESDAY MORNING...WHEN SEVERAL INCHES MAY FALL IN SOME AREAS. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY BETWEEN 400 PM AND MIDNIGHT. AN EMERGENCY MANAGEMENT CONFERENCE CALL WILL BE HELD AT 100 PM THIS AFTERNOON TO DISCUSS THE SEVERE WEATHER POTENTIAL. IAZ006-007-016-017-025>028-036>039-047>050-059>062-072>075-082>086- 093>097-181430- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-DALLAS- POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE- LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 930 AM CDT THU JUN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SEVERE WEATHER IS POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS. SEVERE THUNDERSTORMS ARE QUITE LIKELY THIS EVENING INTO THE EARLY MORNING HOURS WITH LARGE HAIL AND HIGH WINDS POSSIBLE. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH MIDNIGHT. SCATTERED NON-SEVERE THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS MORNING. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. A FEW OF THE STORMS MAY BE SEVERE...HOWEVER THE GREATEST THREAT IS FOR HEAVY RAINFALL. HEAVIEST RAINFALL IS MOST LIKELY BETWEEN SATURDAY NIGHT AND TUESDAY MORNING...WHEN SEVERAL INCHES MAY FALL IN SOME AREAS. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING AND TONIGHT. AN EMERGENCY MANAGEMENT CONFERENCE CALL WILL BE HELD AT 100 PM THIS AFTERNOON TO DISCUSS THE SEVERE WEATHER POTENTIAL. JUNGBLUTH
In the hours before
Local storm report, Jun 17, 5:22 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
522 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TORNADO 8 NNE LAKOTA 43.49N 94.03W
06/17/2010 KOSSUTH IA STORM CHASER
&&Local storm report, Jun 17, 5:25 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
525 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 2 W LEDYARD 43.42N 94.20W
06/17/2010 E2.75 INCH KOSSUTH IA LAW ENFORCEMENT
&&
BEERENDSLocal storm report, Jun 17, 5:28 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
528 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TORNADO 4 ENE LEDYARD 43.44N 94.09W
06/17/2010 KOSSUTH IA LAW ENFORCEMENT
TORNADO SPOTTED ALONG HIGHWAY 169.
&&
BEERENDSLocal storm report, Jun 17, 5:29 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
529 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 10 NW BUFFALO CENTER 43.49N 94.09W
06/17/2010 M1.50 INCH KOSSUTH IA STORM CHASER
WALNUT SIZE HAIL
&&
PODRAZIKLocal storm report, Jun 17, 5:37 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
537 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM FUNNEL CLOUD 4 ENE LEDYARD 43.45N 94.09W
06/17/2010 KOSSUTH IA STORM CHASER
VIOLENTLY ROTATING WALL CLOUD WITH MULTIPLE BRIEF
FUNNELS.
&&
PODRAZIKLocal storm report, Jun 17, 5:39 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
539 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM FUNNEL CLOUD 4 NW BUFFALO CENTER 43.43N 94.00W
06/17/2010 KOSSUTH IA FIRE DEPT/RESCUE
DIME TO NICKEL SIZED HAIL ALSO REPORTED IN BUFFALO CENTER
AT THIS TIME.
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:20 AM CDT | River Flood Warning | DMX | Polk | 24 days |
| Jun 17, 2:50 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Cass, Clarke and 18 more | 13 hr |
| Jun 17, 4:20 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth | 40 min |
| Jun 17, 4:24 PM CDT | Tornado Warning | DMX | Kossuth | 36 min |
| Jun 17, 4:30 PM CDT | Tornado Warning | DMX | Kossuth, Palo Alto | 30 min |
| Jun 17, 4:58 PM CDT | Tornado Warning | DMX | Kossuth, Winnebago | 47 min |
| Jun 17, 6:51 PM CDT | Tornado Warning | DMX | Kossuth | 11 min |
Nearby
Tornado Warnings in Iowa, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.